Save for later

MHRA issues warning about Medtronic insulin pumps

Thumbnail

The Medicines and Healthcare Products Regulatory Agency (MHRA) today advised people with diabetes about a setting in specific insulin pumps that, when used incorrectly, may potentially lead to an increased risk of hypoglycaemia.

The manufacturer, Medtronic, has received reports of users accidentally programming the pump to deliver the maximum bolus amount.  

The insulin pumps that are affected are the Medtronic paradigm ambulatory insulin infusion pumps, model numbers: MMT- 511, 512, 712, 712E, 515, 715, 522, 522K, 722, 722K, 523, 523K, 723, 723K, 554, and 754.

People with these insulin pumps are being advised to identify if their pump has been affected. If a pump is affected, then Medtronic has issued the following recommendations:

  1. When programming insulin doses through the ‘Main Menu’, be aware that scrolling down allows the dose displayed on the screen to go from 0.0 units to the maximum programmed insulin dose.
  2. Always confirm that the insulin dose flashing on the display screen is correct before starting delivery.
  3. Make sure the ‘Max Bolus’ and ‘Max Basal’ settings are programmed according to individual insulin needs as determined by the healthcare professional.

Douglas Twenefour, Diabetes UK Clinical Adviser, said: “People using these insulin pumps should first check to see if it has been affected. Anyone who has been affected by this should follow the company’s recommendations to avoid it happening in the future. If they have any questions about their blood glucose readings, they should consult with their diabetes care team.”

Brand Icons/Telephone check - FontAwesome icons/tick icons/uk